Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 289, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Aug 26, 2011, 5:16 PM CDT for Gove County, Kansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2011, 5:16 PM CDT (22:16 UTC)
- Expired
- Aug 26, 2011, 5:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Gove County, KS
The radar
The Dodge City radar (KDDC), 128 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3032 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
430
WUUS53 KGLD 262216
SVRGLD
KSC063-262245-
/O.NEW.KGLD.SV.W.0289.110826T2216Z-110826T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
516 PM CDT FRI AUG 26 2011
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN GOVE COUNTY IN WEST CENTRAL KANSAS...
* UNTIL 545 PM CDT
* AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTH OF COLLYER...OR 11 MILES SOUTHEAST OF QUINTER...AND WAS
MOVING SOUTHWEST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EASTERN GOVE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3871 10033 3899 10033 3910 10030 3905 10015
3878 10015
TIME...MOT...LOC 2216Z 061DEG 13KT 3892 10014
WIND...HAIL 60MPH 1.00IN
$$
JRM3 follow-up statements
854
WWUS53 KGLD 262224
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
424 PM MDT FRI AUG 26 2011
KSC063-262245-
/O.CON.KGLD.SV.W.0289.000000T0000Z-110826T2245Z/
GOVE KS-
524 PM CDT FRI AUG 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
GOVE COUNTY UNTIL 545 PM CDT...
AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES
SOUTH OF COLLYER...OR 12 MILES SOUTHEAST OF QUINTER...AND WAS MOVING
SOUTHWEST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME EASTERN GOVE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3871 10033 3898 10033 3900 10030 3903 10015
3878 10015
TIME...MOT...LOC 2224Z 046DEG 10KT 3890 10015
WIND...HAIL 60MPH 1.00IN
$$
JRM170
WWUS53 KGLD 262235
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
535 PM CDT FRI AUG 26 2011
KSC063-262245-
/O.CON.KGLD.SV.W.0289.000000T0000Z-110826T2245Z/
GOVE KS-
535 PM CDT FRI AUG 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
GOVE COUNTY UNTIL 545 PM CDT...
AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTH OF COLLYER...OR 14
MILES SOUTH OF QUINTER...AND WAS MOVING EAST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME EASTERN GOVE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3874 10029 3899 10031 3900 10023 3901 10016
3878 10015
TIME...MOT...LOC 2235Z 261DEG 4KT 3887 10018
WIND...HAIL 60MPH <.50IN
$$
JRM134
WWUS53 KGLD 262242
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
442 PM MDT FRI AUG 26 2011
KSC063-262252-
/O.EXP.KGLD.SV.W.0289.000000T0000Z-110826T2245Z/
GOVE KS-
542 PM CDT FRI AUG 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GOVE COUNTY WILL
EXPIRE AT 445 PM MDT/545 PM CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA...HOWEVER SMALL HAIL UP TO DIME SIZE AND GUSTY WINDS
TO 50 MPH ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3874 10029 3899 10031 3900 10023 3901 10016
3878 10015
TIME...MOT...LOC 2242Z 261DEG 4KT 3887 10017
$$
JRMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 3:33 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Aug 26, 3:33 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 233 PM MDT FRI AUG 26 2011 .DISCUSSION... 233 PM MDT FRI AUG 26 2011 EARLY AFTERNOON WV IMAGERY AND H5 ANALYSIS SHOW RIDGE CENTERED OVER NEW MEXICO...EXTENDING NORTH ACROSS CENTRAL ROCKIES...WITH NW FLOW DEVELOPING ACROSS SOUTHERN NEBRASKA. SURFACE TROUGH IS CURRENTLY LOCATED ALONG SOUTHERN CWA BORDER. ML CAPE OVER MOST OF CWA ALREADY IN EXCESS OF 1000 J/KG...WITH E/SE LOCATIONS AROUND 2000 J/KG. THIS SURFACE TROUGH WILL BE THE FOCUS FOR SHRA/TSRA THROUGH MIDNIGHT...SUPPORTED BY LINGERING SHORTWAVE ENERGY ALOFT. NE WINDS AND INCREASING BL MOISTURE MAY SUPPORT FOG DEVELOPMENT PRIMARILY OVER NW PARTS OF CWA AFTER MIDNIGHT AS COLD FRONT DROPS SOUTH OVER NORTHERN PARTS OF CWA. MODEL POINT SOUNDINGS WOULD FAVOR STRATUS OVER FOG...SO I HAVE KEPT MENTION OUT OF FORECAST AT THIS POINT. CURRENTLY NOT EXPECTING MUCH OF A COOL DOWN ON THE NORTH SIDE OF THE FRONT...WITH TEMPERATURE EXPECTED TO REMAIN ABOVE NORMAL IN THE LOW/MID 90S SAT AND SUN. MOST OF CWA SHOULD REMAIN DRY SAT/SAT NIGHT WITH SUBSIDENCE BUILDING BACK OVER REGION. I KEPT SLIGHT CHANCE POPS IN WEST AND SOUTH TO ACCOUNT FOR POTENTIAL FORCING ALONG STATIONARY FRONT AND ACROSS HIGHER TERRAIN OF EASTERN COLORADO. FORECAST SUN BECOMES COMPLICATED AS MODELS ARE INCONSISTENT IN TIMING OF FRONTAL PASSAGE EITHER MIDDAY SUN OR LATE SUN EVENING. THIS WILL AFFECT LOCATION OF MOISTURE/LIFT ACROSS CWA AND HIGH TEMPS SUN. FOR NOW HAVE BROAD BRUSHED SLIGHT CHANCE POPS SUN AND SUN EVENING TO ACCOUNT FOR FROPA...AND TRIMMED HIGH TEMPS DOWN A FEW DEGREES ACROSS CWA. DRY CONDITIONS AND NEAR NORMAL TEMPS ARE EXPECTED MON. CWA REMAINS IN WESTERLY FLOW ON NORTH SIDE OF RIDGE TUE...BECOMING SW WED AND THU AS LARGE SCALE TROUGH DEVELOPS OVER PACIFIC NW. SW FLOW WILL SUPPORT INCREASING TEMPS ALOFT WITH H85 TEMPS BETWEEN 30-35C TUE/WED AND AROUND 30C THU. I INCREASED HIGH TEMPS INCREMENTALLY WITH NEAR 100F OVER SOUTHERN PARTS OF THE CWA TUE/WED. SHORTWAVE TROUGHS WILL PASS WITHIN VICINITY OF CWA THROUGH THESE PERIODS...HOWEVER MODELS ARE ALL OVER THE PLACE IN REGARDS TO LOCATION OF BEST MOISTURE/LIFT. THIS FORECAST CYCLE I LIMITED TSRA CHANCES TO AFTERNOON/EVENING PERIODS WITH BEST INSTABILITY/WEAKEST CAP TUE AND WED. I ADDED SLIGHT CHANCE POPS DURING THE AFTERNOON/EVENING ACROSS THE CWA FOR TUE...AND MAINLY OVER WESTERN PARTS OF CWA WED EVENING. ECMWF/GFS BOTH INDICATING COLD FRONT PUSHING ACROSS REGION BETWEEN FRI MORNING AND FRI NIGHT AS UPPER TROUGH OVER PACIFIC NW SHIFTS EAST TOWARDS CENTRAL ROCKIES. THE MODEL SPREAD ON THIS FRONT SIGNIFICANTLY VARIES BY TIMING/MAGNITUDE. 00Z ECMWF WOULD ACTUALLY BRING BELOW NORMAL HIGH TEMPS IN THE 70S ON FRI...WITH RIDGE BREAKING DOWN OVER SOUTHCENTRAL CONUS. GFS BRING TEMPS CLOSER TO CLIMATE NORMALS...AND KEEPS RIDGE IN PLACE ACROSS SOUTHERN CONUS. CONSIDERING THIS IS 7 DAYS OUT AND THE PERSISTENT NATURE OF THE PATTERN WE HAVE BEEN DEALING WITH...I WAS NOT CONFIDENT ENOUGH TO COOL TEMPS TOO MUCH. FOR NOW I BROAD BRUSHED SLIGHT CHANCE POPS THU NIGHT AND DURING THE DAY FRI...AND DROPPED FRI HIGHS TO JUST ABOVE CLIMATE NORMALS IN THE MID 80S. DR && .AVIATION... 1120 AM MDT FRI AUG 26 2011 FOR THE 18Z TAFS AT KGLD AND KMCK...VFR EXPECTED THROUGH THE PERIOD. COLD FRONT HAS MOVED THROUGH THE TERMINALS WITH WINDS OUT OF THE NORTH/NORTHEAST AT 10 TO 20 MPH. THESE WINDS WILL CONTINUE TO VEER TO THE NORTHEAST AND EAST THROUGH TONIGHT BEFORE BECOMING LIGHT AND VARIABLE AFTER MIDNIGHT. A SOUTHEAST COMPONENT IS EXPECTED BY 15Z SATURDAY. OTHERWISE A FEW SHOWERS ARE MOVING ACROSS THE AREA AND THIS WILL CONTINUE THROUGH THE REST OF THE DAY INTO EARLY TONIGHT. NO IMPACT TO AVIATION IS EXPECTED OTHER THAN CLOUD TO GROUND LIGHTNING SHOULD A THUNDERSTORMS MOVE INTO THE TERMINALS. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
Hazardous weather outlook, Aug 26, 11:15 AM CDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1015 AM MDT FRI AUG 26 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-271200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1015 AM MDT FRI AUG 26 2011 /1115 AM CDT FRI AUG 26 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THROUGH THIS EVENING. THE MAIN THREATS WILL BE GUSTY WIND AND CLOUD TO GROUND LIGHTNING. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE EACH DAY FROM SATURDAY THROUGH TUESDAY. AT THIS TIME WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 6:24 PM CDT | Special Weather Statement | GLD | Gove | 36 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.